Updated on 14 June 2013
Zydus recalls oversized Warfarin tablets’ lot, as it may lead to development of bleeding as an adverse reaction
Singapore: Zydus Pharmaceuticals is voluntarily recalling one lot of Warfarin 2 mg tablets (lot number MM5767 with expiration date of June 2014) to the retail level in the US. Four tablets of the lot have been found to be oversized in one product complaint.
Consumption of a greater than intended dose of Warfarin could lead to an increased pharmacological effect making patients more likely to develop bleeding as an adverse reaction. Furthermore, in some patients bleeding into a critical organ (mostly the central nervous system) could be fatal. The risk of bleeding is increased if overdosing is repeated continuously on a daily basis.
The product is used as prophylaxis and treatment of venous thrombosis and its extension, pulmonary embolism (PE), prophylaxis and treatment of thromboembolic complications associated with atrial fibrillation (AF) and/or cardiac valve replacement and reduction in the risk of death, recurrent myocardial infarction (MI), and thromboembolic events such as stroke or systemic embolization after myocardial infarction.
The product is packaged in HDPE Bottle of 1000's count, which may have been dispensed to patients in smaller bottles.